Michigan, 2011Winter Weather in Michigan, April 26 to 27, 2011
April 26 to 27, 2011 · NWS MQT · 1 event in 1 county or zone
Another low pressure system moving in from Wisconsin brought moderate snow to Gogebic County from the 26th into the 27th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another low pressure system moving in from Wisconsin brought moderate snow to Gogebic County from the 26th into the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 26, 3:50 AM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Apr 26, 3:50 AM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
550 AM EDT TUE APR 26 2011
.DISCUSSION...
RAIN IS BEGINNING TO STREAM NORTHWARD TOWARDS THE CWA. ALONG WITH
BREEZY CONDITIONS THAT WILL CONTINUE THROUGH THIS EVENING. THE SFC
LOW CURRENTLY DEEPENING OVER E MO AND W IL WILL MOVE TO LOWER WI BY
18Z TODAY...AS THE 500MB TROUGH WRAPS UP OVER NE IA. LOOK FOR 850MB
WINDS TO QUICKEN FROM THE CURRENT VALUES AROUND 20 TO 30KTS OUT OF
THE ESE...TO E AT 45 TO 65KTS ACROSS THE ENTIRE CWA. THE RIBBON ON
STRONGER WINDS WILL BE JUST SW OF THE AREA AT 12Z...AND SLOWLY
PROGRESS NORTHWARD TO LAKE SUPERIOR AND THE SOUTHERN LAKE SUPERIOR
SHORELINES BY 00Z WEDNESDAY...WITH ONLY ABOUT A 175 MILE NORTHERLY
MOVEMENT TO THE SFC LOW DURING THE DAYLIGHT HOURS TODAY /FROM
NORTHERN IL TO CENTRAL WI/.
EXPECT THE SFC LOW TO FILL TONIGHT ACROSS NORTHERN WI AND INTERIOR
WESTERN PORTIONS OF UPPER MI...IN RESPONSE TO THE NEXT 500MB LOW
DIGGING INTO THE CENTRAL PLAINS AND A SECONDARY SFC LOW NEARING FROM
THE SOUTHWEST. THIS SHOULD BRING THE NEARLY OCCLUDED WARM FRONT
ACROSS THE EAST HALF OF UPPER MI TUESDAY NIGHT INTO WEDNESDAY
MORNING. AS A RESULT...HAVE KEPT WITH THE THEME OF A NON DIURNAL
TEMPERATURE TREND EAST WITH SLIGHTLY RISING TEMPS OVERNIGHT.
ALSO...EXPECT A BRIEF PERIOD OF LITTLE PRECIPITATION SOUTH CENTRAL
FROM LATE TONIGHT THROUGH THE DAY WEDNESDAY.
AS HAS BEEN THE CASE FOR THE LAST SEVERAL DAY REGARDING THIS
SYSTEM...PRECIPITATION TYPE REMAINS AN ISSUE. COLD ENOUGH
TEMPERATURES WILL SNEAK IN FROM TIME TO TIME ACROSS THE WESTERN
THIRD OF THE CWA TO MIX IN HEAVY WET SNOW. THE HIGHEST AMOUNTS CAN
BE FIGURED NEAR IWD...AS THE COLD AIR LINES UP WITH NE WINDS OFF
LAKE SUPERIOR TO ENHANCE PRECIP AMOUNTS. KEPT THE MENTION OF
ACCUMULATING SNOW ACROSS THE HIGHER TERRAIN NEAR LAKE SUPERIOR FROM
LATE AFTERNOON THROUGH THE OVERNIGHT HOURS...AND AGAIN WEDNESDAY
NIGHT INTO MID AFTERNOON THURSDAY. SEVERAL CHANGES ARE POSSIBLE WITH
THIS FORECAST PRECIPITATION WISE...BUT THE LAST SEVERAL MODEL RUNS
WOULD KEEP SNOW OVER THE WEST HALF OF UPPER MI ONLY. THIS WOULD
BRING THE BEST CHANCE OF SNOW OVER THE HIGHER TERRAIN OF N CENTRAL
UPPER MI /FROM THE HURON MOUNTAINS THROUGH ISHPEMING AND NEGAUNEE/
FROM LATE WEDNESDAY NIGHT THROUGH THE DAY THURSDAY ON NNW WINDS AS
THE SFC LOW EXITS INTO SE ONTARIO AND QUEBEC. THIS TOO IS SUBJECT TO
CHANGE...AS THE GFS INDICATES COOLER AIR WRAPPING IN WITH 850MB
TEMPS FALLING TO AROUND -3C BY 18Z THURSDAY. THE 26/00Z ECMWF ON THE
OTHER HAND DOES NOT COOL MUCH AT ALL...WITH 850MB TEMPS AROUND 2C
/ABOUT 3C WARMER THAN ITS 25/12Z RUN/.
FEW CHANGES WERE MADE BEYOND THURSDAY.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
EXPECT CONDITIONS TO STAY VFR TONIGHT AT BOTH SITES...HOWEVER MVFR
CONDITIONS WILL SPREAD INTO KSAW/KCMX LATE TUESDAY MORNING INTO
EARLY AFTN ALONG WITH RAIN. EXPECT WINDY AND WET CONDITIONS TO
PERSIST THROUGH TUESDAY EVENING. CONDITIONS SHOULD DETERIORATE TO
LIFR PRETTY QUICKLY ON TUESDAY AFTN ONCE RAIN DEVELOPS AT BOTH SITES.
&&
.MARINE /FOR THE 4 AM LAKE SUPERIOR ISSUANCE/...
LOW PRESSURE OVER SOUTHEAST IOWA WILL MOVE INTO WISCONSIN TODAY
WHILE DEEPENING. EXPECT NORTHEAST WINDS TO INCREASE TO GALE FORCE ON
TUESDAY BEFORE THE DIMINISHING TUESDAY NIGHT OVER THE EAST AND
WEDNESDAY MORNING OVER THE WEST. ANOTHER LOW WILL THEN TRACK THROUGH
THE CENTRAL LAKES ON WEDNESDAY NIGHT INTO THURSDAY AND INTO QUEBEC
BY THURSDAY NIGHT RESULTING IN NORTH TO NORTHWEST WINDS TO 30 KT.
A PERIOD OF GALS MAY ALSO BE POSSIBLE OVER SOUTH CENTRAL LAKE
SUPERIOR THURSDAY. QUIETER CONDITIONS EXPECTED BY THE WEEKEND.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WARNING FROM 2 PM THIS AFTERNOON TO 5 AM EDT WEDNESDAY FOR
LSZ265>267.
GALE WARNING FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 8 AM EDT
/7 AM CDT/ WEDNESDAY FOR LSZ162-263.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY FOR
LSZ264.
LAKE MICHIGAN...
GALE WARNING FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR LMZ221-248-250.
&&
DISCUSSION...KF
AVIATION...JLA
MARINE...JLBHazardous weather outlook, Apr 26, 2:27 AM CST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
427 AM EDT TUE APR 26 2011
MIZ002-009-271200-
ONTONAGON-GOGEBIC-
427 AM EDT TUE APR 26 2011 /327 AM CDT TUE APR 26 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
AROUND 1 TO 3 INCHES OF HEAVY WET SNOW WILL BE POSSIBLE
TONIGHT...MAINLY ON GRASSY SURFACES ACROSS THE HIGHER TERRAIN NEAR
LAKE SUPERIOR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN ADDITIONAL 1 TO 2 INCHES OF HEAVY WET SNOW WILL BE POSSIBLE
WEDNESDAY INTO EARLY THURSDAY...MAINLY ON GRASSY SURFACES ACROSS THE
HIGHER TERRAIN NEAR LAKE SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MIZ001-003>007-010>014-084-085-271200-
KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-IRON-
DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
427 AM EDT TUE APR 26 2011 /327 AM CDT TUE APR 26 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-271200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
427 AM EDT TUE APR 26 2011 /327 AM CDT TUE APR 26 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
NORTHEAST GALES OF 35 TO 40 KNOTS CAN BE EXPECTED OVER PORTIONS OF
LAKE SUPERIOR TODAY AND TONIGHT. SEE THE LATEST LAKE SUPERIOR
MARINE WEATHER MESSAGE AND FORECAST FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-271200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
427 AM EDT TUE APR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
EAST TO NORTHEASTERLY GALES TO 35 KNOTS CAN BE EXPECTED TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF
Winter Weather, Gogebic
- When
- April 26, 10:00 AM CST to April 27, 6:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
The observer in Ironwood measured six inches of wet snow in less than 24 hours.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 26 to 27, 201112 deaths · 52 injured · $28 million · EF5 · 102 events
- Tornadoes and Flash Flooding in Louisiana, April 26 to 27, 20112 deaths · 2 injured · $16 million · EF2 · 63 events
- Tornadoes and Flash Flooding in Tennessee, April 26 to 27, 20111 death · 1 injured · $1.5 million · EF1 · 83 events
- Tornadoes and Hail in Texas, April 26, 20111 death · 2 injured · $1.5 million · EF1 · 72 events
- Avalanche in California, April 26, 20112 deaths · 1 event
- Tornadoes and Flash Flooding in New York, April 26 to 28, 2011$11 million · EF2 · 35 events
- Tornado and Hail in Michigan, April 26, 20119 injured · $24 million · EF0 · 9 events
- Tornadoes and Flash Flood in Louisiana, April 26 to 27, 20111 injured · $1.9 million · EF2 · 18 events
- Tornadoes and Hail in Texas, April 26 to 27, 2011$330,000 · EF2 · 20 events
- Tornadoes and Damaging Winds in Indiana, April 26, 2011$355,000 · EF2 · 5 events
- Damaging Wind in Mississippi, April 26, 20111 death · $5,000 · 56 kt wind · 1 event
- Flash Flooding and Flooding in Vermont, April 26 to 29, 2011$5.9 million · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297661.